Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 136, NWS Twin Cities, MN

June 20, 2005Blue Earth County, Waseca County, Watonwan County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 20, 2005, 3:01 PM CDT for Blue Earth County, Waseca County, Watonwan County, Minnesota. It was in force for 59 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2005, 3:01 PM CDT (20:01 UTC)
Expired
Jun 20, 2005, 4:00 PM CDT
In force
59 min
Issued by
NWS Twin Cities, MN
Area
Counties, with a storm outline in the text

Counties Blue Earth County, MN, Waseca County, MN, Watonwan County, MN

The radar

The Minneapolis radar (KMPX), 98 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 3:45 PM CDTHAIL 0.751 E St James, MN
Jun 20, 3:55 PM CDTTSTM WND DMG1 N New Richland, MNPOWER LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 1:25 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2005-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 93 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2005-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
93 J/kg
Mixed-layer CIN
-433 J/kg
Mixed-layer LCL
1305 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 202002
SVRMPX
MNC013-161-165-202100-
/O.NEW.KMPX.SV.W.0136.050620T2001Z-050620T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
301 PM CDT MON JUN 20 2005

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLUE EARTH COUNTY IN SOUTH CENTRAL MINNESOTA
  WASECA COUNTY IN SOUTH CENTRAL MINNESOTA
  WATONWAN COUNTY IN SOUTH CENTRAL MINNESOTA

* UNTIL 400 PM CDT

* AT 259 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR         
  WASECA...TO MANKATO...TO MADELIA.


* LOCATIONS IMPACTED INCLUDE...
  ST. JAMES...
  GOOD THUNDER...
  ALMA CITY...

LAT...LON 4422 9361 4402 9486 4390 9484 4389 9365
      4388 9341

$$

RJN
2 follow-up statements
000 
WWUS53 KMPX 202032
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
328 PM CDT MON JUN 20 2005

MNC013-161-165-202100-
/O.CON.KMPX.SV.W.0136.000000T0000Z-050620T2100Z/
BLUE EARTH MN-WASECA MN-WATONWAN MN-
328 PM CDT MON JUN 20 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM CDT FOR
WATONWAN...WASECA AND BLUE EARTH COUNTIES...

AT 324 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE 
THUNDERSTORMS...PRODUCING LARGE HAIL AND DAMAGING WINDS. THE LINE OF 
STORMS STRETCHED ACROSS NORTHERN AND CENTRAL WATONWAN...NORTHERN 
BLUE EARTH AND NORTHERN WASECA COUNTIES AND WAS MOVING SOUTH 
SOUTHEAST AT 35 MPH. 

AT 321 PM A WIND GUST OF 72 MPH WAS RECORDED BY A TRAINED SPOTTER IN 
MANKATO. THIS IS A DANGEROUS LINE OF STORMS...SEEK SAFE SHELTER AND 
STAY AWAY FROM WINDOWS

OTHER LOCATIONS IN THE WARNING INCLUDE OTISCO...GROGAN...ECHOLS... 
WALDORF...VERNON CENTER...ST JAMES...ST CLAIR...PEMBERTON...NEW 
RICHLAND...MAPLETON...MADELIA...LEWISVILLE...LAKE CRYSTAL... 
JANESVILLE...GOOD THUNDER...ELYSIAN...EAGLE LAKE AND BUTTERFIELD.

LAT...LON 4422 9361 4402 9486 4390 9484 4389 9365
      4388 9341

$$

MKM
000 
WWUS53 KMPX 202048
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
343 PM CDT MON JUN 20 2005

MNC013-161-165-202100-
/O.CON.KMPX.SV.W.0136.000000T0000Z-050620T2100Z/
BLUE EARTH MN-WASECA MN-WATONWAN MN-
343 PM CDT MON JUN 20 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM CDT FOR
WATONWAN...WASECA AND BLUE EARTH COUNTIES...

AT 337 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE 
THUNDERSTORMS STRETCHING ACROSS WATONWAN...NORTHERN BLUE EARTH AND 
NORTHERN WASECA COUNTIES. THIS LINE OF STORMS IS MOVING SOUTH 
SOUTHEAST AT 35 MPH. THE ENTIRE LINE OF STORMS IS CAPABLE OF 
PRODUCING LARGE HAIL AND DAMAGING WINDS. OVER THE LATE CRYSTAL AREA 
AND WEST INTO THE MADELIA AREA DOPPLER RADAR SHOWED INDICATIONS OF 
UP TO GOLFBALL SIZED HAIL.

THESE STORMS WILL BE MOVING INTO SOUTHERN WATONWAN...SOUTHERN BLUE 
EARTH AND AND CENTRAL AND SOUTHERN WASECA COUNTIES THROUGH 400 PM. 

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4422 9361 4402 9486 4390 9484 4389 9365
      4388 9341

$$

MKM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:15 AM CDT, 11 hours 46 minutes earlier.

Area forecast discussion, Jun 20, 3:15 AM CDT, 11 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
315 AM CDT MON JUN 20 2005

.DISCUSSION...
CONVECTION ACROSS NORTHERN MN VCNTY SURFACE WARM FRONT ALSO BEING
HELPED ALONG BY WEAK MID LEVEL TROUGH.  THESE STORMS HAVE BEEN
SHOWING A VERY SLOW SAG SOUTH ALONG 1000-500 MB THICKNESS FIELD AND
COULD WORK INTO OUR CWA AROUND DAYBREAK.  A BIT OF A TROPICAL
CONNECTION SHOWN IN WATER VAPOR IMAGERY OUT OF THE 4 CORNERS AREA
WITH PWATS OF 1.5 INCHES OR MORE INTO MN.  SURFACE FRONT WILL SAG
INTO CENTRAL MN LATER TODAY WITH ANOTHER ROUND OF THUNDERSTORMS
POSSIBLE.  RATHER HIGH SBCAPE AROUND 2500 J/KG VINCINTY FRONT.
HOWEVER BEST 0-6 KM BULK SHEAR MAINLY ALONG CANADIAN BORDER IN
STRONGER MID LEVEL WIND FIELD.  SURFACE WINDS ALONG FRONTAL BOUNDARY
ALSO QUITE WEAK THIS AFTERNOON/EVENING.  WILL CONTINUE WITH 30-40
PERCENT POPS FOR THIS AFTERNOON/EVENING.  SOME DIFFERENCES BETWEEN
GFS AND NAM ON TUESDAY WITH NAM SAGGING FRONT INTO S IA BY 00Z WED
AND GFS HOLDING IT NEAR MN/IA BORDER...WITH NEITHER MODEL HAVING
VERY GOOD RUN TO RUN CONTINUITY.  THUS...NOT A LOT OF CONFIDENCE IN
WHERE PRECIP MAX WILL BE.  AS THIS SYSTEM MOVES THRU SOUTHERLY FLOW
ONCE AGAIN QUICKLY RETURNS LATE WED/THURS AHEAD OF NEXT SYSTEM
COMING THRU THE DAKOTAS TOWARD NW MN.  IN THE TEMPERATURE
DEPARTMENT...A SLIGHT COOLING FOR TUESDAY MAINLY NE CWA AS CANADIAN
HIGH PRESSURE MOVES ACROSS THE GREAT LAKES...THEN WARMER AGAIN BY
WEDNESDAY.

LONGER TERM...THURSDAY THROUGH SUNDAY
MODELS PRETTY CONSISTENT WITH REGARD TO LATE IN THE WEEK.
OPERATIONAL GFS ALSO IN DECENT AGREEMENT AND UKMET AND ECMWF...AND
LOOKS PRETTY CLOSE TO ENSEMBLE MEAN. SPAGHETTI PLOTS NOT AVAILABLE
YET. LOOKS LIKE BOUNDARY DRIFTS SOUTHWARD ACROSS CWA THURSDAY INTO
FRIDAY. SOME HINT THAT MID LEVEL TEMPS MIGHT BE TOO WARM FOR PRECIP
ON THURSDAY BUT FRONT WILL BE IN AREA...AND LATE NIGHT MCS POSSIBLE
SO WILL HANG ON TO SMALL POPS IN EASTERN COUNTIES THURSDAY...BEFORE
WESTERN PORTION OF FRONT LIFTS BACK NORTHWARD THURSDAY NIGHT OR
FRIDAY...WITH STORMS POSSIBLE OVER ENTIRE AREA. UPPER TROUGH GOES BY
LATE FRIDAY...WITH NICE UPPER RIDGING FOR THE WEEKEND BEFORE NEXT
WEST COAST TROF TAKES SHAPE.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
.MN...NONE.
.WI...NONE.

&&

PAULSON/KRAUSE
Hazardous weather outlook, Jun 20, 8:00 AM CDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
800 AM CDT MON JUN 20 2005

MNZ041-047>051-054>070-073>078-082>085-091>093-WIZ023-024-211100-
ANOKA-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-DAKOTA-DOUGLAS-
FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-KANDIYOHI-LAC QUI PARLE-LE SUEUR-
MARTIN-MCLEOD-MEEKER-NICOLLET-PIERCE-POPE-RAMSEY-REDWOOD-RENVILLE-
RICE-SCOTT-SHERBURNE-SIBLEY-ST CROIX-STEARNS-STEELE-STEVENS-SWIFT-
WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE-
800 AM CDT MON JUN 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A FEW SEVERE STORMS MAY OCCUR TODAY OR TONIGHT. THE PRIMARY
THREAT WILL BE DAMAGING WINDS...BUT HAIL AND HEAVY RAIN ARE ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FEW SEVERE STORMS ARE AGAIN POSSIBLE...MAINLY DURING THE AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

MNZ042>045-052-053-WIZ014>016-025>028-211100-
BARRON-CHIPPEWA-CHISAGO-DUNN-EAU CLAIRE-ISANTI-KANABEC-MILLE LACS-
MORRISON-PEPIN-POLK-RUSK-TODD-
800 AM CDT MON JUN 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
AND EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A FEW SEVERE STORMS MAY OCCUR TODAY OR TONIGHT. THE PRIMARY
SEVERE WEATHER THREAT WILL BE DAMAGING WINDS...BUT HAIL AND HEAVY
RAIN COULD ALSO OCCUR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED.

RJN

In the hours before

Local storm report, Jun 20, 2:39 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
239 PM CDT MON JUN 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1224 PM     HAIL             ST CLOUD                45.55N 94.17W
06/20/2005  0.75 INCH        STEARNS            MN   TRAINED SPOTTER

            SMALL TREE BRANCHES FELLED.

1224 PM     FLASH FLOOD      ST CLOUD                45.55N 94.17W
06/20/2005                   STEARNS            MN   TRAINED SPOTTER

            MANY ROADS UNDERWATER

0200 PM     TSTM WND GST     INVER GROVE HEIGHTS     44.83N 93.06W
06/20/2005  53 MPH           DAKOTA             MN   TRAINED SPOTTER

            MEASURED WINDS WITH ANEMOMETER.

&&

AJZ
Local storm report, Jun 20, 2:44 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
244 PM CDT MON JUN 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     TSTM WND DMG     4 SW EVANSVILLE         45.97N 95.74W
06/20/2005                   DOUGLAS            MN   TRAINED SPOTTER

            FOUR INCH DIAMETER BRANCHES DOWN.

1039 AM     FUNNEL CLOUD     8 N KENSINGTON          45.89N 95.70W
06/20/2005                   DOUGLAS            MN   PUBLIC

            REPORTED NEAR COUNTY ROADS 25 AND 56, BY COUNTY WORKER.

1045 AM     FUNNEL CLOUD     7 W ALEXANDRIA          45.87N 95.52W
06/20/2005                   DOUGLAS            MN   PUBLIC

            REPORTED NEAR COUTNY ROADS 114 AND 27.

1100 AM     TSTM WND GST     HEWITT                  46.32N 95.09W
06/20/2005  71 MPH           TODD               MN   PUBLIC

            MEASURED WITH ANEMOMETER.

1122 AM     HAIL             3 W LONG PRAIRIE        45.98N 94.93W
06/20/2005  0.75 INCH        TODD               MN   FIRE DEPT/RESCUE

1151 AM     HAIL             4 N BROOTEN             45.56N 95.12W
06/20/2005  0.75 INCH        STEARNS            MN   TRAINED SPOTTER

1156 AM     HAIL             ALBANY                  45.63N 94.57W
06/20/2005  0.75 INCH        STEARNS            MN   TRAINED SPOTTER

1205 PM     HAIL             1 E SUNBURG             45.35N 95.22W
06/20/2005  0.75 INCH        KANDIYOHI          MN   TRAINED SPOTTER

1205 PM     HAIL             5 S PENNOCK             45.07N 95.18W
06/20/2005  1.00 INCH        KANDIYOHI          MN   TRAINED SPOTTER

1220 PM     HAIL             ST JOSEPH               45.57N 94.32W
06/20/2005  0.75 INCH        STEARNS            MN   TRAINED SPOTTER

1220 PM     HAIL             WAITE PARK              45.55N 94.22W
06/20/2005  0.75 INCH        STEARNS            MN   TRAINED SPOTTER

1221 PM     TSTM WND GST     WILLMAR                 45.12N 95.05W
06/20/2005  58 MPH           KANDIYOHI          MN   ASOS

            MEASURED BY WILLMAR ASOS

1224 PM     HAIL             ST CLOUD                45.55N 94.17W
06/20/2005  0.75 INCH        STEARNS            MN   TRAINED SPOTTER

            SMALL TREE BRANCHES FELLED.

1224 PM     FLASH FLOOD      ST CLOUD                45.55N 94.17W
06/20/2005                   STEARNS            MN   TRAINED SPOTTER

            MANY ROADS UNDERWATER

1224 PM     HAIL             10 S ST CLOUD           45.41N 94.17W
06/20/2005  0.75 INCH        STEARNS            MN   TRAINED SPOTTER

1226 PM     HAIL             WILLMAR                 45.12N 95.05W
06/20/2005  0.75 INCH        KANDIYOHI          MN   TRAINED SPOTTER

1227 PM     TSTM WND DMG     ATWATER                 45.14N 94.78W
06/20/2005                   KANDIYOHI          MN   FIRE DEPT/RESCUE

            POWER LINE KNOCKED DOWN.

1230 PM     HAIL             ST CLOUD                45.55N 94.17W
06/20/2005  0.75 INCH        STEARNS            MN   TRAINED SPOTTER

            SMALL TREE BRANCHES ALSO FELLED.

1230 PM     FLASH FLOOD      ST CLOUD                45.55N 94.17W
06/20/2005                   STEARNS            MN   TRAINED SPOTTER

            NUMEROUS REPORTS OF FLOODING ON STREETS.

1232 PM     HAIL             WILLMAR                 45.12N 95.05W
06/20/2005  0.75 INCH        KANDIYOHI          MN   FIRE DEPT/RESCUE

1232 PM     HAIL             ST CLOUD                45.55N 94.17W
06/20/2005  1.00 INCH        STEARNS            MN   TRAINED SPOTTER

            PROFESSOR WEISMAN

1237 PM     TSTM WND DMG     2 SSW CLEARWATER        45.38N 94.06W
06/20/2005                   WRIGHT             MN   PUBLIC

            TOP HALF OF CHICKEN BARN BLOWN OFF. OCCURED NEXT DOOR TO
            18017 17TH AVE IN LINDEN TOWNSHIP

1245 PM     TSTM WND DMG     ST CLOUD                45.55N 94.17W
06/20/2005                   STEARNS            MN   TRAINED SPOTTER

            1 TO 2 INCH BRANCHES DOWN.

1248 PM     HAIL             7 W ZIMMERMAN           45.44N 93.74W
06/20/2005  0.75 INCH        SHERBURNE          MN   TRAINED SPOTTER

            OCCURRED 2 MILES WEST OF ORROCK.

1248 PM     TSTM WND GST     7 W ZIMMERMAN           45.44N 93.74W
06/20/2005  70 MPH           SHERBURNE          MN   TRAINED SPOTTER

            WINDS ESTIMATED DUE TO LARGE DUMP TRUCK FORCED OFF THE
            ROAD. EVENT OCCURRED 2 MILES WEST OF ORROCK.

1253 PM     FLASH FLOOD      ST CLOUD                45.55N 94.17W
06/20/2005                   STEARNS            MN   TRAINED SPOTTER

            MANY LOW LYING ROADS UNDERWATER.

1254 PM     TSTM WND DMG     BIRD ISLAND             44.76N 94.89W
06/20/2005                   RENVILLE           MN   LAW ENFORCEMENT

            POWER LINES DOWN.

0108 PM     HAIL             BECHYN                  44.69N 95.06W
06/20/2005  0.75 INCH        RENVILLE           MN   TRAINED SPOTTER

0130 PM     TSTM WND DMG     BROOKLYN CENTER         45.07N 93.32W
06/20/2005                   HENNEPIN           MN   TRAINED SPOTTER

            MEDIUM SIZED TREES DOWN.

0133 PM     HAIL             SPRING LAKE PARK        45.12N 93.25W
06/20/2005  1.00 INCH        ANOKA              MN   TRAINED SPOTTER

0146 PM     TSTM WND GST     MINNEAPOLIS             44.96N 93.27W
06/20/2005  58 MPH           HENNEPIN           MN   ASOS

            WINDS REPORTED AT THE MINNEAPOLIS INTERNATIONAL AIRPORT.

0148 PM     HAIL             7 W WACONIA             44.85N 93.94W
06/20/2005  1.75 INCH        CARVER             MN   TRAINED SPOTTER

0153 PM     TSTM WND GST     4 S PRIOR LAKE          44.67N 93.43W
06/20/2005  60 MPH           SCOTT              MN   TRAINED SPOTTER

            4 TO 5 INCH BRANCHES DOWN. SPEED MEASURED.

0153 PM     TSTM WND DMG     RICHFIELD               44.88N 93.28W
06/20/2005                   HENNEPIN           MN   TRAINED SPOTTER

            4 INCH BRANCHES DOWN.

0159 PM     HAIL             3 E MINNEAPOLIS         44.96N 93.21W
06/20/2005  1.75 INCH        RAMSEY             MN   TRAINED SPOTTER

0200 PM     HAIL             3 E GIBBON              44.54N 94.46W
06/20/2005  0.75 INCH        SIBLEY             MN   TRAINED SPOTTER

0200 PM     TSTM WND GST     INVER GROVE HEIGHTS     44.83N 93.06W
06/20/2005  53 MPH           DAKOTA             MN   TRAINED SPOTTER

            MEASURED WINDS WITH ANEMOMETER.

0200 PM     TSTM WND DMG     EAGAN                   44.82N 93.16W
06/20/2005                   DAKOTA             MN   TRAINED SPOTTER

            6 INCH DIAMETER TREE DOWN.

0210 PM     TSTM WND DMG     MINNEAPOLIS             44.96N 93.27W
06/20/2005                   HENNEPIN           MN   TRAINED SPOTTER

            NUMEROUS 4 INCH BRANCHES DOWN IN SOUTH MINNEAPOLIS.

0210 PM     TSTM WND DMG     BROOKLYN CENTER         45.07N 93.32W
06/20/2005                   HENNEPIN           MN   TRAINED SPOTTER

            8 INCH DIAMETER TREE DOWN.

0213 PM     HAIL             MAPLEWOOD               44.99N 93.02W
06/20/2005  0.75 INCH        RAMSEY             MN   TRAINED SPOTTER

0222 PM     TSTM WND DMG     MINNEAPOLIS             44.96N 93.27W
06/20/2005                   HENNEPIN           MN   TRAINED SPOTTER

            OVERTURNED BOATS ON LAKE CALHOUN.

0225 PM     TSTM WND GST     RICE LAKE               45.50N 91.74W
06/20/2005  65 MPH           BARRON             WI   TRAINED SPOTTER

            MEASURED AT RICE LAKE AIRPORT.

&&

AJZ
Local storm report, Jun 20, 2:53 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
253 PM CDT MON JUN 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     TSTM WND DMG     4 SW EVANSVILLE         45.97N 95.74W
06/20/2005                   DOUGLAS            MN   TRAINED SPOTTER

            FOUR INCH DIAMETER BRANCHES DOWN.

1039 AM     FUNNEL CLOUD     8 N KENSINGTON          45.89N 95.70W
06/20/2005                   DOUGLAS            MN   PUBLIC

            REPORTED NEAR COUNTY ROADS 25 AND 56, BY COUNTY WORKER.

1045 AM     FUNNEL CLOUD     7 W ALEXANDRIA          45.87N 95.52W
06/20/2005                   DOUGLAS            MN   PUBLIC

            REPORTED NEAR COUTNY ROADS 114 AND 27.

1100 AM     TSTM WND GST     HEWITT                  46.32N 95.09W
06/20/2005  71 MPH           TODD               MN   PUBLIC

            MEASURED WITH ANEMOMETER.

1122 AM     HAIL             3 W LONG PRAIRIE        45.98N 94.93W
06/20/2005  0.75 INCH        TODD               MN   FIRE DEPT/RESCUE

1151 AM     HAIL             4 N BROOTEN             45.56N 95.12W
06/20/2005  0.75 INCH        STEARNS            MN   TRAINED SPOTTER

1156 AM     HAIL             ALBANY                  45.63N 94.57W
06/20/2005  0.75 INCH        STEARNS            MN   TRAINED SPOTTER

1205 PM     HAIL             1 E SUNBURG             45.35N 95.22W
06/20/2005  0.75 INCH        KANDIYOHI          MN   TRAINED SPOTTER

1205 PM     HAIL             5 S PENNOCK             45.07N 95.18W
06/20/2005  1.00 INCH        KANDIYOHI          MN   TRAINED SPOTTER

1220 PM     HAIL             ST JOSEPH               45.57N 94.32W
06/20/2005  0.75 INCH        STEARNS            MN   TRAINED SPOTTER

1220 PM     HAIL             WAITE PARK              45.55N 94.22W
06/20/2005  0.75 INCH        STEARNS            MN   TRAINED SPOTTER

1221 PM     TSTM WND GST     WILLMAR                 45.12N 95.05W
06/20/2005  58 MPH           KANDIYOHI          MN   ASOS

            MEASURED BY WILLMAR ASOS

1224 PM     HAIL             ST CLOUD                45.55N 94.17W
06/20/2005  0.75 INCH        STEARNS            MN   TRAINED SPOTTER

            SMALL TREE BRANCHES FELLED.

1224 PM     FLASH FLOOD      ST CLOUD                45.55N 94.17W
06/20/2005                   STEARNS            MN   TRAINED SPOTTER

            MANY ROADS UNDERWATER

1224 PM     HAIL             10 S ST CLOUD           45.41N 94.17W
06/20/2005  0.75 INCH        STEARNS            MN   TRAINED SPOTTER

1226 PM     HAIL             WILLMAR                 45.12N 95.05W
06/20/2005  0.75 INCH        KANDIYOHI          MN   TRAINED SPOTTER

1227 PM     TSTM WND DMG     ATWATER                 45.14N 94.78W
06/20/2005                   KANDIYOHI          MN   FIRE DEPT/RESCUE

            POWER LINE KNOCKED DOWN.

1230 PM     HAIL             ST CLOUD                45.55N 94.17W
06/20/2005  0.75 INCH        STEARNS            MN   TRAINED SPOTTER

            SMALL TREE BRANCHES ALSO FELLED.

1232 PM     HAIL             WILLMAR                 45.12N 95.05W
06/20/2005  0.75 INCH        KANDIYOHI          MN   FIRE DEPT/RESCUE

1232 PM     HAIL             ST CLOUD                45.55N 94.17W
06/20/2005  1.00 INCH        STEARNS            MN   TRAINED SPOTTER

            PROFESSOR WEISMAN

1237 PM     TSTM WND DMG     2 SSW CLEARWATER        45.38N 94.06W
06/20/2005                   WRIGHT             MN   PUBLIC

            TOP HALF OF CHICKEN BARN BLOWN OFF. OCCURED NEXT DOOR TO
            18017 17TH AVE IN LINDEN TOWNSHIP

1245 PM     TSTM WND DMG     ST CLOUD                45.55N 94.17W
06/20/2005                   STEARNS            MN   TRAINED SPOTTER

            1 TO 2 INCH BRANCHES DOWN.

1248 PM     HAIL             7 W ZIMMERMAN           45.44N 93.74W
06/20/2005  0.75 INCH        SHERBURNE          MN   TRAINED SPOTTER

            OCCURRED 2 MILES WEST OF ORROCK.

1248 PM     TSTM WND GST     7 W ZIMMERMAN           45.44N 93.74W
06/20/2005  70 MPH           SHERBURNE          MN   TRAINED SPOTTER

            WINDS ESTIMATED DUE TO LARGE DUMP TRUCK FORCED OFF THE
            ROAD. EVENT OCCURRED 2 MILES WEST OF ORROCK.

1253 PM     FLASH FLOOD      ST CLOUD                45.55N 94.17W
06/20/2005                   STEARNS            MN   TRAINED SPOTTER

            MANY LOW LYING ROADS UNDERWATER.

1254 PM     TSTM WND DMG     BIRD ISLAND             44.76N 94.89W
06/20/2005                   RENVILLE           MN   LAW ENFORCEMENT

            POWER LINES DOWN.

0108 PM     HAIL             BECHYN                  44.69N 95.06W
06/20/2005  0.75 INCH        RENVILLE           MN   TRAINED SPOTTER

0130 PM     TSTM WND DMG     BROOKLYN CENTER         45.07N 93.32W
06/20/2005                   HENNEPIN           MN   TRAINED SPOTTER

            MEDIUM SIZED TREES DOWN.

0133 PM     HAIL             SPRING LAKE PARK        45.12N 93.25W
06/20/2005  1.00 INCH        ANOKA              MN   TRAINED SPOTTER

0146 PM     TSTM WND GST     MINNEAPOLIS             44.96N 93.27W
06/20/2005  58 MPH           HENNEPIN           MN   ASOS

            WINDS REPORTED AT THE MINNEAPOLIS INTERNATIONAL AIRPORT.

0148 PM     HAIL             7 W WACONIA             44.85N 93.94W
06/20/2005  1.75 INCH        CARVER             MN   TRAINED SPOTTER

0153 PM     TSTM WND GST     4 S PRIOR LAKE          44.67N 93.43W
06/20/2005  60 MPH           SCOTT              MN   TRAINED SPOTTER

            4 TO 5 INCH BRANCHES DOWN. SPEED MEASURED.

0153 PM     TSTM WND DMG     RICHFIELD               44.88N 93.28W
06/20/2005                   HENNEPIN           MN   TRAINED SPOTTER

            4 INCH BRANCHES DOWN.

0159 PM     HAIL             3 E MINNEAPOLIS         44.96N 93.21W
06/20/2005  1.75 INCH        RAMSEY             MN   TRAINED SPOTTER

0200 PM     HAIL             3 E GIBBON              44.54N 94.46W
06/20/2005  0.75 INCH        SIBLEY             MN   TRAINED SPOTTER

0200 PM     TSTM WND GST     INVER GROVE HEIGHTS     44.83N 93.06W
06/20/2005  53 MPH           DAKOTA             MN   TRAINED SPOTTER

            MEASURED WINDS WITH ANEMOMETER.

0200 PM     TSTM WND DMG     EAGAN                   44.82N 93.16W
06/20/2005                   DAKOTA             MN   TRAINED SPOTTER

            6 INCH DIAMETER TREE DOWN.

0210 PM     TSTM WND DMG     MINNEAPOLIS             44.96N 93.27W
06/20/2005                   HENNEPIN           MN   TRAINED SPOTTER

            NUMEROUS 4 INCH BRANCHES DOWN IN SOUTH MINNEAPOLIS.

0210 PM     TSTM WND DMG     BROOKLYN CENTER         45.07N 93.32W
06/20/2005                   HENNEPIN           MN   TRAINED SPOTTER

            8 INCH DIAMETER TREE DOWN.

0213 PM     HAIL             MAPLEWOOD               44.99N 93.02W
06/20/2005  0.75 INCH        RAMSEY             MN   TRAINED SPOTTER

0222 PM     TSTM WND DMG     MINNEAPOLIS             44.96N 93.27W
06/20/2005                   HENNEPIN           MN   TRAINED SPOTTER

            OVERTURNED BOATS ON LAKE CALHOUN.

0225 PM     TSTM WND GST     RICE LAKE               45.50N 91.74W
06/20/2005  65 MPH           BARRON             WI   TRAINED SPOTTER

            MEASURED AT RICE LAKE AIRPORT.

&&

AJZ
Local storm report, Jun 20, 2:54 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
254 PM CDT MON JUN 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 PM     FLASH FLOOD      LITTLE CANADA           45.02N 93.08W
06/20/2005                   RAMSEY             MN   TRAINED SPOTTER

            COUNTY ROAD C AT 35E IMPASSABLE.

&&

GJERDINGEN
Local storm report, Jun 20, 2:55 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
255 PM CDT MON JUN 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 PM     FLASH FLOOD      MINNEAPOLIS             44.96N 93.27W
06/20/2005                   HENNEPIN           MN   TRAINED SPOTTER

            50TH AVENUE AND EMMERSON FLOODED CURB DEEP.

&&

GJERDINGEN
Local storm report, Jun 20, 2:57 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
257 PM CDT MON JUN 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 PM     FLASH FLOOD      ST PAUL                 44.95N 93.10W
06/20/2005                   RAMSEY             MN   TRAINED SPOTTER

            8 TENTHS OF AN INCH OF RAIN FELL IN 15 MINUTES AT I94 AND
            MCKNIGHT ROAD.

&&

GJERDINGEN

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 6:28 AM CDTSevere Thunderstorm WarningMPXBenton62 min
Jun 20, 6:41 AM CDTSevere Thunderstorm WarningMPXKanabec, Mille Lacs65 min
Jun 20, 10:15 AM CDTSevere Thunderstorm WarningMPXDouglas, Pope, Stevens60 min
Jun 20, 10:39 AM CDTSevere Thunderstorm WarningMPXTodd66 min
Jun 20, 11:11 AM CDTSevere Thunderstorm WarningMPXKandiyohi, Pope, Stearns, Swift64 min
Jun 20, 11:28 AM CDTSevere Thunderstorm WarningMPXMorrison62 min
Jun 20, 11:33 AM CDTSevere Thunderstorm WarningMPXChippewa57 min
Jun 20, 11:57 AM CDTSevere Thunderstorm WarningMPXBenton, Mille Lacs, Sherburne63 min
Jun 20, 12:11 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Meeker, Stearns71 min
Jun 20, 12:27 PM CDTSevere Thunderstorm WarningMPXHennepin, Wright63 min
Jun 20, 12:49 PM CDTSevere Thunderstorm WarningMPXAnoka, Chisago, Isanti, Kanabec56 min
Jun 20, 12:56 PM CDTSevere Thunderstorm WarningMPXMcLeod, Renville, Sibley64 min
Jun 20, 1:11 PM CDTSevere Thunderstorm WarningMPXRedwood, Yellow Medicine64 min
Jun 20, 1:29 PM CDTFlash Flood WarningMPXAnoka, Carver, Dakota, Hennepin, Ramsey, Scott and 1 more3 hr
Jun 20, 1:29 PM CDTSevere Thunderstorm WarningMPXAnoka, Carver, Chisago, Dakota, Hennepin, Ramsey and 3 more61 min
Jun 20, 1:55 PM CDTSevere Thunderstorm WarningMPXNicollet, Renville, Sibley65 min
Jun 20, 2:09 PM CDTSevere Thunderstorm WarningMPXBrown, Redwood51 min
Jun 20, 2:29 PM CDTSevere Thunderstorm WarningMPXGoodhue, Le Sueur, Rice61 min
Jun 20, 3:11 PM CDTFlash Flood WarningMPXBlue Earth, Goodhue, Le Sueur, Nicollet, Rice3 hr
Jun 20, 3:56 PM CDTSevere Thunderstorm WarningMPXFaribault, Freeborn, Martin64 min
Jun 20, 4:51 PM CDTSevere Thunderstorm WarningMPXMcLeod39 min
Jun 20, 4:58 PM CDTSevere Thunderstorm WarningMPXMartin21 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.